Alert archive / California / Flash Flood Warnings in 2005
Flash Flood Warning 24, NWS Los Angeles, CA
NWS Los Angeles, CA issued this flash flood warning at Jan 11, 2005, 3:35 AM PST for Los Angeles County, California. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 11, 2005, 3:35 AM PST (11:35 UTC)
- Expired
- Jan 11, 2005, 8:00 AM PST
- In force
- 4 hr
- Issued by
- NWS Los Angeles, CA
- Area
- Counties, with a storm outline in the text
County Los Angeles County, CA
The radar
The Santa Ana Mts radar (KSOX), 71 km from the middle of the area, began a volume at 11:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 11.6 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -114 J/kg
- Mixed-layer LCL
- 571 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 86 m²/s²
- 0-3 km storm-relative helicity
- 208 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS56 KLOX 111130
FFWLOX
CAC037-111600-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
335 AM PST TUE JAN 11 2005
THE NATIONAL WEATHER SERVICE IN OXNARD HAS EXTENDED A
* FLASH FLOOD WARNING FOR...
LOS ANGELES COUNTY IN SOUTHWEST CALIFORNIA INCLUDING
MALIBU...SANTA CLARITA...DOWNTOWN LOS ANGELES...ALTADENA...
PASADENA...THE ANTELOPE VALLEY AND THE SIMI...FOOTHILL AND
PADUA BURN AREAS
* UNTIL 800 AM PST
* AT 330 AM PST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
MODERATE RAIN CONTINUING OVER THE EASTERN LOS ANGELES COUNTY
MOUNTAINS AND FOOTHILLS...WITH SCATTERED LIGHT TO MODERATE RAIN
SHOWERS OVER THE REMAINDER OF THE COUNTY. ALTHOUGH THE BULK OF
THE RAIN HAS ENDED ACROSS THE REGION...ANY ADDITIONAL RAINFALL
THIS MORNING WILL FURTHER AGGRAVATE THE FLOODING SITUATION...AS
THE GROUND IS COMPLETELY SATURATED AND MANY AREA RIVERS AND
STREAMS REMAIN OUT OF THEIR BANKS. MUDSLIDES AND DEBRIS FLOWS WILL
BE A MAJOR THREAT AS WELL...AND MAY OCCUR AT ANY TIME...EVEN
DURING PERIODS WHEN LITTLE OR NO RAIN IS FALLING.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
LAT...LON 3304 11862 3304 11862 3292 11849 3289 11844
3330 11833 3348 11860 3338 11834 3370 11831
3403 11853 3405 11894 3425 11862 3481 11888
3482 11767 3412 11768 3395 11779 3395 11796
3375 11811 3369 11831 3281 11835 3280 11842
$$
JACOBSON/BRUNOWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this flash flood warning went out at Jan 11, 3:00 AM PST, 35 minutes earlier.
Area forecast discussion, Jan 11, 3:00 AM PST, 35 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 300 AM PST TUE JAN 11 2005 SHORT TERM... A BIT OF GOOD NEWS FOR THE RAIN SOGGED SOUTHLAND...FINAL IMPULSE BRINGING MUCH LESS RAIN THAN FORECAST. JET ENERGY DOVE FURTHER SOUTH THAN MODELS THOUGHT EARLIER. WITHOUT THIS ENERGY WINDS DID NOT TURN TO THE SOUTH AND SLOW THINGS DOWN. FRONT ZIPPED RIGHT ON THROUGH. RAIN IS RAPIDLY TAPERING TO SHOWERS. BEST CHANCE OF RAIN IS OVER LOS ANGELES COUNTY BUT THAT TOO WILL DIMINISH BY AFTERNOON. RAINFALL AMOUNTS TODAY WILL BE MUCH LOWER THAN EARLIER PREDICTIONS WITH ONLY A QUARTER TO THREE QUARTERS OF AN INCH POSSIBLE ON THE FLAT LANDS AND UP TO AN INCH AND A HALF IN THE WETTEST MOUNTAIN LOCATIONS. SNOW LEVELS REMAIN HIGH AND WILL REMOVE SBA WINTER STORM WARNING BUT STRONG WINDS WILL KEEP THE VTA/LA MTNS GOING THIS MORNING. THE COLD UPPER LOW IS NOW ENTERING NORTHER CA AND A LITTLE SHORT WAVE IS TRAILING ALONG WITH IT. THIS SHORT WAVE WILL CREATE A CHANCE OF SHOWERS ALONG THE CENTRAL COAST. ALL THE ENERGY WILL EXIT THE AREA EXCEPT FOR LA COUNTY THIS EVENING AND TOOK ALL THE POPS OUT. GOOD COLD ADVECTION HAS CREATED WEST WINDS WITH GUSTS TO 65 MPH IN THE MOUNTAINS...ANTELOPE VALLEY WILL SEE WUINDS JUST BELOW WAD CRITERIA THIS AFTERNOON AND SMALL CRAFT ADVISORIES ARE IN EFFECT THROUGH THE OUTER WATERS. WEDNESDAY WILL BE QUITE NICE. SUNNY AND WARMER. THURSDAY WILL BE SIMILAR MAYBE A FEW DEGREES WARMER THE OFFSHORE FLOW FORECAST EARLIER SEEMS TO BE HOLDING OFF A DAY. LONG TERM... FRIDAY A LITTLE OFFSHORE EVENT SETS UP. UPPER SUPPORT IS NON EXISTENT SO WOULD NOT EXPECT MUCH IN THE WAY OF CANYON WINDS. BUT THINGS SHOULD WARM UP. 06Z GFS RIDS ITSELF OF THE CUT OFF LOW OVER SRN CA THINKING AND INSTEAD BRINGS IN AN INSIDE SLIDER. EC HAS A RIDGE. BOTH NOW POINT TO A FAIRLY BENIGN PATTERN AND THINK SKIES WILL BE MOSTLY CLEAR WITH NEAR NORMAL TEMPS. && .LOX WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH (SEE LAXFFALOX). WINTER STORM WARNING (SEE LAXWSWLOX). SMALL CRAFT ADVISORY (SEE LAXCWFLOX). FLOOD WARNING (SEE LAXFLWLOX). FLASH FLOOD WARNING (SEE LAXFFWLOX). MARINE WEATHER STATEMENT (SEE LAXMWSLOX) && RORKE
Hazardous weather outlook, Jan 10, 6:00 AM PST, 21 hours 35 minutes before
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
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 10, 4:00 PM PST | Flash Flood Warning | LOX | Los Angeles, Ventura | 6 hr |
| Jan 10, 8:10 PM PST | Flash Flood Warning | LOX | Santa Barbara | 6 hr |
| Jan 10, 9:35 PM PST | Flash Flood Warning | LOX | Los Angeles, Ventura | 6 hr |
| Jan 11, 1:50 AM PST | Flash Flood Warning | LOX | Santa Barbara | 4 hr |
Nearby
Flash Flood Warnings in California, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.